Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 9, 2008, 2:52 AM CDT for Hayes County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2008, 2:52 AM CDT (07:52 UTC)
- Expired
- Aug 9, 2008, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Hayes County, NE
The radar
The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 090752
FFWLBF
NEC085-091045-
/O.NEW.KLBF.FF.W.0033.080809T0752Z-080809T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 AM CDT SAT AUG 9 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF HAYES CENTER...
* UNTIL 545 AM CDT
* AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 10 MILES SOUTHEAST OF HAYES
CENTER...MOVING NORTH AT 14 MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
RADAR ESTIMATES OF RAINFALL TOTALS INDICATE THAT MORE THAN TWO
INCHES MAY HAVE FALLEN ALREADY IN EASTERN HAYES COUNTY...AND
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4042 10107 4043 10107 4058 10112 4057 10077
4034 10077 4034 10104
$$
SPRINGER2 follow-up statements
000
WGUS73 KLBF 090916
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 AM CDT SAT AUG 9 2008
NEC085-091045-
/O.CON.KLBF.FF.W.0033.000000T0000Z-080809T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-
416 AM CDT SAT AUG 9 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
SOUTHEASTERN HAYES COUNTY...
AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 13 MILES SOUTHEAST OF HAYES CENTER...MOVING EAST AT 13 MPH.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TWO INCHES ARE POSSIBLE IN
SOUTHEAST HAYES COUNTY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.
LAT...LON 4042 10107 4043 10107 4058 10112 4057 10077
4034 10077 4034 10104
$$
SPRINGER000
WGUS73 KLBF 091043
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 AM CDT SAT AUG 9 2008
NEC085-091051-
/O.EXP.KLBF.FF.W.0033.000000T0000Z-080809T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-
543 AM CDT SAT AUG 9 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM CDT/445 AM MDT/ FOR
SOUTHEASTERN HAYES COUNTY...
THE STORMS THAT WAS PRODUCING HEAVY RAIN IN SOUTHEAST HAYES COUNTY
HAD MOVED OUT OF THE COUNTY. RUNOFF FROM THE HEAVY RAIN MAY CONTINUE
FOR AN HOUR OR TWO...BUT IT IS EXPECTED TO DECREASE AND THE THREAT
OF ADDITIONAL EXCESSIVE RUNOFF HAS DIMINISHED.
LAT...LON 4042 10107 4043 10107 4058 10112 4057 10077
4034 10077 4034 10104
$$
SPRINGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:35 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 9, 2:35 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 AM CDT SAT AUG 9 2008
.SYNOPSIS...
AN UPPER LEVEL RIDGE AXIS CONTINUES TO SLOWLY SHIFT EAST TOWARD THE
HIGH PLAINS REGION. EMBEDDED WITHIN THIS RIDGE IS A WEAK UPR LVL
DISTURBANCE...CENTERED ROUGHLY OVER NORTHEAST COLORADO AT 00Z.
ABUNDANT/DEEP LOW LVL MOISTURE /PWAT VALUE OF 1.56 INCHES FROM
THE 00Z LBF SOUNDING...ALONG WITH DEWPOINT OF 8 DEG C AT 700 MB/
IS RETURNING NORTHWARD INTO THE REGION ALONG THE WEST SIDE OF AN
ANTICYCLONE POSITIONED FROM THE ARKLATEX REGION NORTHEAST INTO THE
MID MISSISSIPPI VALLEY REGION. THUNDERSTORMS ARE BEGINNING TO
DEVELOP OVER THE SOUTHERN HALF OF THE CWA AS OF 07Z...AIDED BY 30
KT SPEED MAX AT 1 KM NOSING INTO THE REGION. OTHER SHOWERS AND
STORMS ARE FORMING OVER THE CENTRAL PORTION OF THE CWA...POSSIBLY
IN RESPONSE TO INCREASING ISENTROPIC UPGLIDE. THIS ACTIVITY IS
EXPECTED TO CONTINUE SHIFTING EAST/SOUTHEAST THROUGH SATURDAY
MORNING AS THE UPR LVL WAVE PROGRESSES SOUTHEAST ACROSS THE
REGION.
&&
.DISCUSSION...
SIMILAR TO FRIDAY...CLOUDINESS ASSOCIATED WITH MIGRATING UPR LVL
WAVE WILL KEEP HIGH TEMPERATURES BELOW NORMAL...MAINLY OVER THE
EASTERN HALF OF THE CWA. S/W RIDGING THEN TAKES
PLACE...WHICH...DESPITE FAVORABLE THERMODYNAMIC PROFILES /PER NAM
FCST SOUNDINGS/ FOR THUNDERSTORMS...MAY SUPPRESS REDEVELOPMENT. A
LACK OF LOW LVL FOCUS ALSO FAVORS LOW CONFIDENCE IN THUNDERSTORM
INITIATION. HOWEVER...THE NAM DOES INDICATE SEVERAL MINOR...SMALL
WAVELENGTH DISTURBANCES ROUNDING THE RIDGE AXIS LOCATED WEST OF THE
REGION...WHICH MAY FAVOR INITIATION OVER THE WESTERN PORTION OF
THE CWA DURING THE LATE AFTERNOON. POPS WERE ALSO MAINTAINED OVER
THE SOUTHEASTERN QUARTER OF THE CWA DURING SATURDAY AFTERNOON IN
ORDER TO CAPTURE ANY LINGERING/EXITING PRECIP WITH DEPARTING UPR
LVL WAVE. THE NAM AND GFS FCST A WEAK SFC CYCLONE SPINNING UP OVER
THE SOUTHERN PLAINS ON SUNDAY...WHILE AN AREA OF HIGH PRESSURE
SAGS SOUTH INTO THE MS VALLEY REGION. THIS WILL FAVOR MOIST
EASTERLY UPSLOPE FLOW ACROSS MUCH OF THE CWA...PARTICULARLY OVER
THE SOUTHERN HALF OF THE FCST AREA. THE EASTERLY COMPONENT TO THE
FLOW ALONG WITH LOW LVL CLOUDINESS WILL ONCE AGAIN FAVOR COOL
/BELOW NORMAL/ DAYTIME HIGHS.
THE GFS SHOWS A PV DISTURBANCE MOVING EAST AHEAD OF A STRONGER
TROUGH OVER THE NORTHWESTERN CONUS DURING SUNDAY
AFTERNOON...WHICH PARTIALLY BREAKS DOWN THE RIDGE LOCATED JUST
WEST OF THE CWA. SHOWERS AND THUNDERSTORMS MAY DEVELOP AS THIS
WAVE ENTERS THE REGION...WITH MORE WIDESPREAD ACTIVITY POSSIBLE
SUNDAY NIGHT AS LOW LVL WAA BECOMES FOCUSED OVER THE CWA. DECIDED
NOT TO ALTER POPS TOO MUCH ON MONDAY...AS PREVIOUS FCST APPEARS TO
FAVORABLY HANDLE PRECIP OCCURRING IN ASSOCIATION WITH PASSING UPR
WAVE. MID LVL RIDGING THEN TAKES PLACE MONDAY NIGHT...THUS DECIDED
TO LIMIT POPS TO THE NORTHERN HALF OF THE CWA...WHERE CONVERGENCE
ALONG A LOW LVL TROUGH AXIS MAY FAVOR NOCTURNAL
SHOWER/THUNDERSTORM ACTIVITY.
THE GFS INDICATES THAT A POOL OF DEEP BOUNDARY LAYER MOISTURE WILL
REMAIN IN PLACE OVER AT LEAST THE EASTERN HALF OF THE CWA ON
TUESDAY. STEEP MID LVL LAPSE RATES OVERSPREAD THE REGION AS WELL
WITHIN INCREASING WESTERLY MID LVL FLOW...WHICH WILL LEAD TO A VERY
UNSTABLE ENVIRONMENT. A MID LVL TROUGH AXIS APPROACHES THE REGION
DURING THE LATE AFTERNOON...THUS GIVEN THE THERMODYNAMIC ENVIRONMENT
IN PLACE...WILL CONTINUE WITH LOW POPS DURING THE AFTERNOON. A 20-30
KT LLJ THEN STRENGTHENS DURING THE OVERNIGHT...WHICH MAY MAINTAIN
ANY AFTERNOON THUNDERSTORM ACTIVITY INTO THE NIGHT. ANOTHER MID LVL
WAVE THEN MOVES ACROSS THE REGION ON WEDNESDAY...AND WILL DRIVE A
SFC TROUGH ACROSS THE CWA. THE ATMOSPHERE REMAINS POTENTIALLY
UNSTABLE...FAVORING ANOTHER ROUND OF THUNDERSTORMS.
&&
.AVIATION...
BECAUSE CONDITIONS ARE FAIRLY STABLE...THUNDERSTORMS ARE NOT
LIKELY THIS MORNING IN MOST OF WESTERN AND NORTH CENTRAL NEBRASKA.
THE EXTREME SOUTHWEST MAY HAVE THUNDERSTORMS WITH HEAVY RAIN...BUT
IT IS UNLIKELY TO AFFECT THE TERMINALS AT NORTH PLATTE OR VALENTINE.
OF GREATER THREAT IS THE LOWER CEILING AND VISIBILITY TYPICAL WITH
STRATIFORM RAIN OR DRIZZLE TRIGGERED BY CONVERGENCE AND UPGLIDE
ALONG A WEAK ELEVATED FRONT ON THE HIGH PLAINS. DIVERGENCE ABOVE THE
CONVERGENT LAYER MAY ENHANCE LIFT ENOUGH TO PRODUCE RAIN...BUT THERE
IS SOME UNCERTAINTY REGARDING THE LIKELIHOOD OF CEILINGS AT OR BELOW
INSTRUMENT THRESHOLDS. HOWEVER...INTERMITTENT INSTRUMENT VISIBILITY
IN DRIZZLE OR MIST IS A FAIRLY SAFE BET FOR NORTH PLATTE. AS THE
BOUNDARY PERSISTS OVER THE HIGH PLAINS...INSTRUMENT CONDITIONS ARE
AGAIN A RISK THROUGH EARLY SUNDAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GARNER/SPRINGERHazardous weather outlook, Aug 8, 3:48 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT FRI AUG 8 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT FRI AUG 8 2008 /248 PM MDT FRI AUG 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM WILL BE POSSIBLE TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. SEVERE WEATHER IS NOT EXPECTED HOWEVER A FEW STORMS MAY BE CAPABLE OF PRODUCING SOME SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA AGAIN SATURDAY AND SATURDAY NIGHT. ONCE AGAIN...THE THREAT OF LARGE HAIL AND DAMAGING WIND IS LOW. HOWEVER...HEAVY RAIN IS POSSIBLE IN CENTRAL AND SOUTHWEST NEBRASKA. THEN...A FRONT IS EXPECTED TO STALL ON THE CENTRAL PLAINS SUNDAY. THIS WILL BRING A POSSIBILITY OF THUNDERSTORMS SUNDAY AND MONDAY. THE THREAT OF SEVERE WEATHER WITH THE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:23 AM CDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Aug 9, 12:39 PM CDT | Flash Flood Warning | LBF | Hayes | 2 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.